Thunderstorm Wind, Marion
- When
- June 30, 6:10 AM CST
- Where
- Marion County, Rea Vly
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.220, -92.530
Thunderstorm winds damaged the roofs of a home and some barns.
There was one more front to contend with on the 30th. Early in the day, the front sparked storms across the northern counties that produced penny to nickel size hail not far from Norfork (Baxter County).
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
There was one more front to contend with on the 30th. Early in the day, the front sparked storms across the northern counties that produced penny to nickel size hail not far from Norfork (Baxter County). Near Rea Valley (Marion County), gusty winds damaged the roofs of a few barns and a home.
Later in the day, another round of storms blossomed in Oklahoma and moved into Arkansas by evening. While there were a few Severe Thunderstorms Warning issued, this was mainly a heavy rain episode.
In the forty eight hour period ending at 700 am CDT on July 1st, rainfall averaged one to more than two inches in much of the north and west. Fort Smith (Sebastian County) got 2.80 inches, with 2.39 inches at Coal Hill (Johnson County), 2.09 inches at Subiaco (Logan County), and 1.70 inches at Fayetteville (Washington County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 30, 5:46 AM CST, 24 minutes earlier.
Area Forecast Discussion National Weather Service Little Rock AR 646 AM CDT Fri Jun 30 2017 .AVIATION...30/12Z TAF CYCLE Convective complex over NW AR wl cont working to the ESE this mrng, eventually affecting much of NRN and CNTRL AR with gusty winds of 20-30 kts and brief periods of moderate rainfall. Models cont to show this complex wl weaken later this mrng at is moves into SRN AR. Ahead of this feature, widespread IFR/MVFR CIGS wl be noted thanks to abundant low cloud cover. Most areas can expect VFR conds this aftn, as we see a lull in convection. Another round of SHRA/TSRA wl affect much of the area later tngt as a cold front moves into NW AR and another upper lvl impulse moves into the region. /44/ && .PREV DISCUSSION...(ISSUED 415 AM CDT Fri Jun 30 2017) SHORT TERM...Today through Saturday Night Initial focus this mrng wl cont to be convective trends upstream of AR. Hi-Res models cont to have a good handle on the complex of storms affecting SE KS/NE OK. The complex is fcst to work into NW AR before daybreak, with strong/damaging winds the main concern. Overall intensity is expected to diminish later this mrng as the activity moves into a less favorable environment for organized severe storms. The aforementioned convection is fcst to cont working into SERN AR heading into the early aftn hrs, but wl further weaken over time. Have contd to follow the HRRR model for POP trends today. A gradual dcrs in POPS wl be noted heading into the aftn hrs, as subsidence prevails over a large part of the FA. Rain chcs wl again ramp up tngt as new upr impulse/CDFNT apch fm the Plains. We expect to see another complex of storms affect most of the area tngt into early Sat, with some strong/severe storms again possible. The front is fcst to meander ovr AR heading into the weekend. This will keep lingering chances for SHRA/TSRA in the fcst, primarily in the vicinity of the BNDRY. Did not stray too far fm model guidance for temps, as clouds/convective trends wl be the determining factors the next few days. LONG TERM...Sunday through Thursday The upper level flow across the U.S. will undergo amplification during this period, with a strong ridge to develop across the Rockies late. Several mesoscale convective complexes are expected to develop across the central and southern plains early in this period. Forecast motion of these systems suggest the potential for affecting the forecast area. Forecasts will account for uncertainties with regard to timing and location of these type of systems. Near normal temperatures will prevail during this period. && .LZK Watches/Warnings/Advisories...NONE. &&
Hazardous Weather Outlook National Weather Service Little Rock AR 500 AM CDT Fri Jun 30 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun- Bradley-Drew- 500 AM CDT Fri Jun 30 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight A complex of thunderstorms will affect a large part of north Arkansas this morning. A few strong or severe storms will be possible, with damaging winds the main concern. The activity will eventually move into central and southeast Arkansas later this morning and early afternoon. However, overall intensity is expected to decrease. Another round of showers and thunderstorms is expected to affect the region tonight as a cold front moves into Arkansas. Once again, some strong and severe storms will be possible. Damaging wind gusts will be the primary threat, along with locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered showers and thunderstorms are expected through Monday. Some decrease in coverage is expected Tuesday through Thursday. The overall chances for severe thunderstorms is low during this period. .Spotter Information Statement... Spotter activation could be needed tonight. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 44/55
Special Weather Statement
National Weather Service Little Rock AR
626 AM CDT FRI JUN 30 2017
ARZ003-004-013-301200-
Marion AR-Searcy AR-Boone AR-
626 AM CDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NEWTON...
NORTHWESTERN SEARCY...WESTERN MARION AND BOONE COUNTIES UNTIL 700 AM
CDT...
At 625 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Diamond City to near
Carrollton. Movement was east at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Harrison... Bull Shoals...
Yellville... Diamond City...
Bergman... Western Grove...
Lead Hill... Pyatt...
Valley Springs... Dugger...
Olvey... Myrtle...
Self... Ozark Isle...
Lakeway... Red Bank...
Winington... Clark Hill...
Dodd City... Capps...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 1000 AM CDT for
northwest and north central Arkansas.
LAT...LON 3648 9253 3607 9283 3609 9295 3612 9295
3612 9313 3614 9330 3633 9330 3650 9313
3650 9265
TIME...MOT...LOC 1125Z 280DEG 44KT 3650 9304 3622 9335
55The Springfield radar (KSGF), 137 km away, was scanning. The volume nearest the first event began at 12:11 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds damaged the roofs of a home and some barns.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2017Every state in 2017This day in weather historyWarnings in Arkansas, June 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 707715, 707711, 707713.